Published on July 20, 2017
As part of our â??Ask the Expertâ?? series, a viewer asks, â??Iâ??m doing well on Revlimid (lenalidomide), but the treatment has caused a rash. How can I keep taking it and avoid getting a rash?â?? Dr. Hearn Jay Cho of Icahn School of Medicine at Mt. Sinai explains approaches for combatting this potential side effect and alternative approaches to treatment.
This Ask the Expert series is a Patient Empowerment Network program produced by Patient Power. We thank Takeda and the Celgene Corporation for their support.
You might also like
Transcript | Can I Continue My Myeloma Medication and Avoid the Skin Rash It Causes?
Please remember the opinions expressed on Patient Power are not necessarily the views of our sponsors, contributors, partners or Patient Power. Our discussions are not a substitute for seeking medical advice or care from your own doctor. That's how you’ll get care that's most appropriate for you.
Well, fortunately there are methods to desensitize patients who have rashes or other hypersensitive reactions to lenalidomide (Revlimid), so these are published protocols, and patients can discuss with their oncologists how to pursue desensitization. If for whatever reason desensitization doesn't work, there are fortunately also alternatives to using Revlimid in combination with bortezomib (Velcade) and dexamethasone (Decadron).